Alert archive / Mississippi / River Flood Advisories in 2016
River Flood Advisory 9, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 14, 2016, 11:38 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2016, 11:38 AM CDT (16:38 UTC)
- Expired
- Mar 15, 2016, 11:38 PM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
970
WGUS84 KJAN 141638
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1138 AM CDT MON MAR 14 2016
...The National Weather Service in Jackson has issued a Flood
Advisory for the Mississippi River...
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
LAC065-107-MSC021-063-149-152238-
/O.NEW.KJAN.FL.Y.0009.160314T1638Z-160316T0438Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1138 AM CDT MON MAR 14 2016
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River At Vicksburg.
* until Tuesday evening.
* At 10:00 AM Monday the stage was 42.5 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 42.9 feet by Tuesday.
* Impact...At 43.0 feet...Jackson Lane in North Vicksburg begins to
flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Lower Mississippi River
Vicksburg 43 42.5 Mon 10 AM 42.9 42.5 42.1 42.9 01 AM 03/15
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$1 follow-up statement
027
WGUS84 KJAN 151722
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1222 PM CDT TUE MAR 15 2016
...The Flood Advisory continues for the Mississippi River...
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
Mississippi River Near Arkansas City affecting Chicot...Desha...
Bolivar and Washington Counties
Mississippi River Near Greenville affecting Chicot...East
Carroll...Issaquena and Washington Counties
ARC017-041-MSC011-151-162322-
/O.NEW.KJAN.FL.Y.0010.160315T1722Z-160317T0517Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River Near Arkansas City.
* until late Wednesday night.
* At 12:00 PM Tuesday the stage was 34.5 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is now falling.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Mississippi River
Arkansas City 37 34.5 Tue 12 PM 34.4 34.1 33.8 Falling
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3412 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-162321-
/O.NEW.KJAN.FL.Y.0011.160315T1722Z-160317T0517Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River Near Greenville.
* until late Wednesday night.
* At 12:00 PM Tuesday the stage was 46.4 feet.
* Flood stage is 48.0 feet.
* Forecast...The river is cresting and will begin falling by Thursday.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Mississippi River
Greenville 48 46.4 Tue 12 PM 46.4 46.3 45.9 Cresting
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
LAC065-107-MSC021-063-149-160438-
/O.CON.KJAN.FL.Y.0009.000000T0000Z-160316T0438Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016
The Flood Advisory continues for
The Mississippi River At Vicksburg.
* until this evening.
* At 12:00 PM Tuesday the stage was 42.7 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 42.9 feet by this afternoon.
* Impact...At 43.0 feet...Jackson Lane in North Vicksburg begins to
flood.
* Impact...At 42.0 feet...Bunge Grain facility near St. Joseph
Louisiana ceases loading operations. Chickasaw Road is going under
water just west of Chickasaw Community.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Mississippi River
Vicksburg 43 42.7 Tue 12 PM 42.9 42.9 42.8 42.9 01 PM 03/16
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 14, 10:21 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 14, 10:21 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1021 AM CDT MON MAR 14 2016 .UPDATE...THE RAIN HAS ENDED AND CLEAR SKIES WERE NOTED OVER MOST OF THE AREA BUT LINGERING CLOUDS WERE NOTED ON VISIBLE IMAGERY OVER EASTERN AND SOUTHERN MISSISSIPPI. WEAK SURFACE RIDGING WILL MOVE OVER OUR CWA THIS AFTERNOON AND HELP TEMPERATURES TOP OUT WARMER THAN NORMAL. NO SIGNIFICANT CHANGES WERE NEEDED TO THE CURRENT FORECAST. /22/ && .AVIATION...EXPECT A FEW BKN CLD DECKS IN THE MVFR RANGE TO STILL BE POSSIBLE THROUGH NOON AT GTR/CBM/MEI/NMM/PIB/HBG...BUT ALL AREAS SHOULD BE VFR BY AFTERNOON. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AND OCCASIONALLY GUSTING UP TO 20 MPH IN SPOTS. LATE TONIGHT INTO TOMORROW MORNING THERE IS A RISK OF SUB-VFR FLIGHT CATS RETURNING...ESPECIALLY AT PIB/HBG WHERE FOG IS A POSSIBILITY AS WELL. /BB/ && .PREV DISCUSSION... /ISSUED 404 AM CDT MON MAR 14 2016/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A FEW STORMS CONTINUE TO MOVE THROUGH THE NORTHERN BORDER OF MY CWA BUT THESE REMAIN SUBSEVERE AT THIS TIME. THIS COMES AHEAD OF THE UPPER LEVEL LOW THAT IS TRACKING NEAR THE MEMPHIS AREA AT THIS TIME. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS AS THEY TRACK EAST/NORTHEAST DURING THE PREDAWN HOURS. THE UPPER LEVEL SYSTEM ASSOCIATED WITH THIS ACTIVITY WILL ALSO TRACK NORTHEAST INTO THE OHIO VALLEY THROUGH THE MORNING HOURS. MUCH QUIETER AND DRIER WEATHER IS EXPECTED TO PREVAIL TODAY THROUGH MUCH OF TUESDAY. THIS IS WELCOME NEWS TO THE ARKLAMISS RESIDENTS AFTER THIS WEEKENDS DELUGE OF RAIN AND STORMS. BROAD UPPER RIDGING WILL MOVE IN THROUGH TUESDAY. SOUTHERLY WINDS AND PLENTY OF SUNSHINE WILL ALLOW TEMPERATURES TO GET RATHER WARM TODAY WITH HIGHS IN THE MID/UPPER 70S NORTH TO THE LOWER 80S SOUTH. SOME LOCATIONS IN THE FAR SOUTHERN PART OF THE CWA MAY EVEN FLIRT WITH MID 80S. OVERNIGHT LOWS WILL ALSO BE WARM IN THE UPPER 50S/LOWER 60S. ANOTHER WARM AND SUNNY DAY WILL OCCUR TUESDAY. TEMPERATURES WILL BE EVEN WARMER AS COMPRESSIONAL HEATING OCCURS AHEAD OF A MOSTLY DRY FRONT THAT WILL MOVE ACROSS THE REGION TUESDAY NIGHT. THIS FRONT MAY HAVE JUST ENOUGH MOISTURE TO WORK WITH TO GENERATE A FEW LIGHT SHOWERS TUESDAY NIGHT BUT THIS SHOULD NOT BE A BIG ISSUE. HIGHS ON TUESDAY WILL FEEL ALMOST LIKE SUMMER WITH READINGS IN THE MID 80S.SOME LOCATIONS ACROSS THE SOUTHERN PART OF THE CWA WILL HIT THE UPPER 80S AND MAY EVEN FLIRT WITH 90 DEGREES. TEMPERATURES BOTH TODAY AND TOMORROW WILL FLIRT WITH RECORD HIGHS. IT IS INTERESTING TO NOTE THAT EVEN THOUGH TEMPERATURES WILL BE RATHER WARM TOMORROW...RECORDS ARE ALSO WARM AND WE MIGHT NOT EVEN BREAK RECORD HIGHS TOMORROW BUT SHOULD COME CLOSE OR MAYBE EVEN TIE THEM. /28/ LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS CONTINUE TO STRUGGLE FOR AN OVERALL AGREEABLE SOLUTION DURING THE LONG TERM PORTION OF THE FORECAST. WHILE THERE HAVE BEEN SOME SUBTLE INCONSISTENCIES IN THE ECMWF...WHEN COMPARED TO THE GFS...IT HAS OVERALL BEEN A BIT MORE CONSISTENT ON A RUN TO RUN BASIS. THEREFORE...FOR THE EVOLUTION OF THE FORECAST FROM MID-WEEK THROUGH THE UPCOMING WEEKEND...IT'LL LEAN CLOSER TO THE ECMWF. THE UPPER LOW THAT PUSHED THE COLD FRONT INTO THE REGION ON TUESDAY...WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY. WITH IT'S UPPER LEVEL SUPPORT LIFTING OUT AND ZONAL FLOW SETTING UP ACROSS THE REGION...THE FRONT WILL STALL NEAR MY SOUTHERN ZONES WEDNESDAY THROUGH FRIDAY. HIGH PRESSURE AND SOME SLIGHTLY DRIER AIR WILL BUILD INTO THE REGION BEHIND THIS FRONT. HOWEVER...ALONG AND SOUTH OF THE FRONT...A LITTLE BETTER MOISTURE WILL EXIST. THIS... COMBINED WITH DIURNAL HEATING...AND INCREASING FLOW ALOFT...COULD YIELD SOME SHOWERS AND STORMS...PRIMARILY SOUTH OF THE INTERSTATE 20 CORRIDOR BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. WHILE I'M NOT GOING TO RULE OUT A STORM OR TWO BECOMING SEVERE DURING THESE TIMEFRAMES...DUE TO THE LOW CONFIDENCE IN THE OVERALL LONG TERM PORTION OF THE FORECAST...I'LL NOT MENTION ANY POTENTIAL FOR SUCH STORMS IN THE HWO. FRIDAY THROUGH SUNDAY...A ANOTHER UPPER LEVEL TROUGH TROUGH WILL SWING EAST OUT OF THE THE NATION'S MID-SECTION AND INTO AND THROUGH THE DEEP SOUTH. THIS WILL CAUSE A SURFACE LOW TO DEVELOP AND RACE EAST NORTHEAST ALONG THE CENTRAL GULF COAST LATE FRIDAY THROUGH SATURDAY. AS THIS HAPPENS...DECENT CHANCES FOR SHOWERS...AND A FEW THUNDERSTORMS WILL AGAIN EXIST ACROSS THE FORECAST AREA THROUGH AT LEAST SATURDAY NIGHT. AS THE LOW DEPARTS EARLY SUNDAY MORNING... RAIN WILL FOLLOW SUIT. SKIES WILL CLEAR SUNDAY MORNING...WITH COOLER AND NOTICEABLY DRIER CONDITIONS EXPECTED SUNDAY AFTERNOON AND NIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 57 87 56 / 0 0 2 9 MERIDIAN 80 53 85 56 / 1 0 1 8 VICKSBURG 82 57 86 55 / 0 0 4 11 HATTIESBURG 82 55 88 60 / 0 0 1 8 NATCHEZ 82 62 88 61 / 0 0 1 10 GREENVILLE 79 60 83 53 / 0 0 8 14 GREENWOOD 78 58 84 52 / 0 0 5 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/BB/28/19
Hazardous weather outlook, Mar 14, 4:22 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT MON MAR 14 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 150930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 422 AM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 78 min |
| Mar 13, 9:53 PM CDT | Special Weather Statement | JAN | Morehouse | 52 min |
| Mar 13, 9:59 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 9 hr |
| Mar 13, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 33 min |
| Mar 13, 11:28 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Mar 13, 9:32 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Mar 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 56 min |
| Mar 13, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 34 min |
| Mar 13, 10:36 PM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| Mar 13, 10:56 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 28 min |
| Mar 13, 11:09 PM CDT | Flash Flood Warning | JAN | Washington | 6 hr |
| Mar 13, 11:15 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Mar 13, 11:24 PM CDT | Special Weather Statement | JAN | Sharkey | 36 min |
| Mar 13, 11:25 PM CDT | Special Weather Statement | JAN | Leflore | 35 min |
| Mar 13, 11:45 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 6 hr |
| Mar 14, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 47 min |
| Mar 14, 12:45 AM CDT | Special Weather Statement | JAN | Carroll | 30 min |
Nearby
River Flood Advisories in Mississippi, 2016River Flood Advisories in Louisiana, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.